# SDR U2RA485AML5571

- Difficulty date: March 8, 2011
- Submitted: March 11, 2011
- Operation: Air carrier
- Aircraft: N155CA
- Make and model: Doug DC-8-73F
- Aircraft serial: 46073
- Aircraft time: 82,342 hours, 27,063 cycles
- System (JASC): 3440 · Independent Position Determining System
- Part: Inu
- Part number: 46300161800413
- Part serial: 0649
- Condition: Failed
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NR 1 INS SCREEN WENT BLANK, NR 1 INU FAILED.  NR 2 INS WARNING FLAG FLASHING, NR 2 INU FAILED.  INFORMATION REPORTED FROM FLIGHT CREW IS AS FOLLOWS. CREW DECLARED EMERGENCY. ON DESCENT FROM FL 260 TO 6000 WITHIN 75 MILES OF DESTINATION.  THE NR 1 INS CDU WENT BLANK ALONG WITH NR 1 EADI AND NR 1 EHSI.  THE LOSS OF 1 INS CHECKLIST WAS PERFORMED.  THE ISSP WAS PUSHED SELECTING THE NR 2 SIDE INFO BE SHOWN ON NR 1.  EHSI WAS RESTORED.  CONTINUED VISUAL APPROACH TO LAND, RUNWAY 17L. 17L-17R-35L AT DESTINATION WERE CLOSED AND ILS FOR 17R WAS OUT OF SERVICE.  RUNWAY 14-32 WAS DEEMED NOT LONG ENOUGH FOR SAFE LANDING.  WHILE ON MISSED APPROACH  THE NR 2 INS STARTED FLASHING WARNING. THE INS MESSAGE WAS "DELAYED MX" DURING WHICH THE NR 2 EADI WAS LOST.  THE NR 2 EHSI APPEARED TO FUNCTION BUT ALSO HAD  RED FLAG. AT THIS TIME AN EMERGENCY WAS DECLARED.  ATC NOTIFIED.  CONTINUED ON STAND BY ATTITUDE GYRO, PITOT STATIC INSTRUMENTS.  ATC SUGGESTED LANDING, DUE TO WEATHER AND RUNWAY LENGTH.  PROCEEDED TO AIRPORT AND LANDED.
